DOUBLE ACTION 8's

Tablets

GAVISCON DOUBLE ACTION TABLETS relieves symptoms of heartburn and indigestion. It works by reacting with saliva and stomach acid to make a viscous gel that floats on top of the stomach contents.

Treat your symptoms instantly with Gaviscon Double Action and get fast dual relief from heartburn and indigestion.

Symptoms treated:

  • Burning in chest
  • Bloating
  • Difficulties swallowing
Choose format
Available flavours
  • Peppermint
Available sizes
  • Tablets x8
  • Tablets x12
  • Tablets x24

Safety Warnings

BEFORE YOU TAKE GAVISCON DOUBLE ACTION TABLETS

Do not take GAVISCON DOUBLE ACTION TABLETS:

If you are hypersensitive (allergic) to any of the ingredients.

If you have phenylketonuria (a genetic disorder when the body cannot process the amino acid phenylalanine).

Take special care with GAVISCON DOUBLE ACTION TABLETS:

  • If you have heart disease or high blood pressure – GAVISCON DOUBLE ACTION TABLETS contains sodium (salt) and may worsen heart disease or high blood pressure.
  • If you have kidney disease, electrolyte imbalances (e.g. low calcium).
  • If you have been told by your doctor that you have low levels of stomach acid.
  • If you have cirrhosis of the liver.
  • If you are taking steroids.

If you have kidney problems, you are prone to develop high levels of calcium in the blood and increased secretion of stomach acid, when taking high doses of GAVISCON DOUBLE ACTION TABLETS.

Prolonged use of Gaviscon Double Action Tablets should be avoided.

If symptoms do not improve after seven days, please consult your doctor.

As with other antacid products, taking this product can mask the symptoms of other more serious, underlying medical conditions.

Taking GAVISCON DOUBLE ACTION TABLETS with food and drink:

GAVISCON DOUBLE ACTION TABLETS is usually taken after meals and at bedtime. Do not take GAVISCON DOUBLE ACTION TABLETS with large amounts of milk or milk-products.

To do so may increase the risk of side-effects.

Pregnancy and breast-feeding:

No effects of GAVISCON DOUBLE ACTION TABLETS have been shown in breast fed newborns/infants of treated mothers. Gaviscon Double Action Tablets can be used during breastfeeding.

If you are pregnant or breast-feeding, please consult your doctor, pharmacist or other health care professional for advice before taking GAVISCON DOUBLE ACTION TABLETS.

Fertility: Clinical Data do not suggest that Gaviscon Double Action Tablets has an effect on human fertility.

Driving and using machinery:

GAVISCON DOUBLE ACTION TABLETS has no or negligible in uence on driving or the ability to operate tools or machines.

Taking other medicines with GAVISCON DOUBLE ACTION TABLETS:

Always tell your healthcare professional if you are taking any other medicine.

GAVISCON DOUBLE ACTION TABLETS may affect the absorption of other oral medicines.

A time interval of 2 hours should be considered between GAVISCON DOUBLE ACTION TABLETS intake and the administration of other medicinal products, especially tetracyclines, fluoroquinolones, iron salts, thyroid hormones, chloroquine, bisphosphonates, and estramustine.

If you are taking other medicines on a regular basis, including complementary or traditional medicines, concomitant use of GAVISCON DOUBLE ACTION TABLETS may cause undesirable interactions. Please consult your doctor, pharmacist or other healthcare professional for advice.

HOW TO TAKE GAVISCON DOUBLE ACTION TABLETS

Chew tablets thoroughly. Do not swallow the tablets whole.

Always take GAVISCON DOUBLE ACTION TABLETS exactly as described in this leaflet or as your doctor or pharmacist or nurse has told you. Check with your doctor or pharmacist or nurse if you are not sure.

Adults and children 12 years and over: Two to four tablets after meals and at bedtime

Children under 12 years: Not recommended.

Elderly: The same dose as indicated for adults.

If you have the impression that the effect of GAVISCON DOUBLE ACTION TABLETS is too strong or too weak, tell your doctor or pharmacist. Do not share medicines prescribed for you with any other person.

If you take more GAVISCON DOUBLE ACTION TABLETS than you should:

Excessive doses may cause bloating.

In the event of overdosage, consult your doctor or pharmacist. If neither is available, contact the nearest hospital or poison control centre.

If you forget to take GAVISCON DOUBLE ACTION TABLETS:

If you miss a dose of GAVISCON DOUBLE ACTION TABLETS, take it as soon as you remember. Take any remaining doses for that day at evenly spaced intervals. Do not double the dose to make up for the forgotten doses.

POSSIBLE SIDE-EFFECTS

GAVISCON DOUBLE ACTION TABLETS can have side-effects.

Not all side-effects reported for GAVISON DOUBLE ACTION TABLETS are included in this leaflet. Should your general health worsen or if you experience any untoward effects while taking GAVISCON DOUBLE ACTION TABLETS, please consult your doctor, pharmacist or other health care professional for advice.

If any of the following side effects occur, speak to your doctor immediately:

Stomach cramps, flatulence, constipation.

Skin rash, hives, itching, and problems with breathing.

Ingredients

  • The active substances are sodium alginate 250 mg, sodium bicarbonate 106,50 mg and calcium carbonate 187,50 mg.
  • The other ingredients are mannitol, macrogol 20,000, copovidone, coolmint flavour, carmoisine lake, xylitol and magnesium stearate.
  • Contains sweeteners: (Acesulfame k 5,863 mg and Aspartame 5,863 mg per tablet).

Feeling relief

The weekend is a time to forget about the stresses of work and relax, spend time.
Read more
I struggled a lot with heartburn during my pregnancy. Grateful to have been a part of this campaign as I wasn’t aware Gaviscon catered for pregnant women. After the campaign, I continued to purchase the Gaviscon Double Action product until I gave birth. Just a shame they don’t have it in the big bottle.

How Gaviscon Double Action works

Gaviscon Double Action is the best-selling product in the Gaviscon family, and it earns this status for its effectiveness in providing relief from heartburn and indigestion. Gaviscon Double Action utilises more calcium carbonate with a higher level of antacid - giving you up to 2x longer relief than regular antacids.

Gaviscon Double Action gets to work instantly in two different ways:

  1. Through its antacid component, it neutralises excess stomach acid to help relieve discomfort.

  2. Through the alginate (refined from seaweed), it forms a protective barrier over the stomach contents to soothe the burning sensation in your chest and prevent reflux.

Gaviscon’s liquid formulation does not contain sugar or gluten, so you can take this product if you are pregnant or breast-feeding while enjoying dual relief from heartburn and indigestion.

A sodium alginate solution

Sodium alginate is extracted from the cell walls of seaweed. It helps the stomach block rising acid, the root cause of the discomfort heartburn and indigestion sufferers know so well.

FAQs

Gaviscon Double Action provides dual relief from heartburn and indigestion symptoms and is formulated to work in two ways. It not only creates a protective barrier over your stomach to stop refluxing acid causing discomfort, it also neutralises excess stomach acid. This effective two-pronged approach helps to relieve you from discomfort.

Stress is a big contributor. It depletes prostaglandins in our body, which protect us from stomach acid.

Try to:

  • Get a good night’s sleep. A lack of sleep can trigger more cortisol to circulate your system. Cortisol is the stress hormone, and even a minor disruption to your usual sleeping patterns can cause high levels of cortisol in the body up to 24 hours later.
  • Exercise - this boosts wellbeing.
  • Eat more slowly and mindfully
  • Steer clear of unhealthy lifestyle habits

You might also try reducing your meal-sizes and watching how much spicy food you eat (a trigger).

Pregnant mothers are also much more likely to suffer from heartburn and indigestion. A growing baby bump puts pressure on your system, and makes refluxing acid a very common reality of pregnant life.

If you’re suffering from heartburn and indigestion twice-weekly or more, you should consider pairing Gaviscon Double Action with Guardium.

Guardium is designed to provide long-lasting relief for recurrent sufferers. Please have a look at our Guardium page to find out more.

Click here to buy Gaviscon